Alert archive / California / Gale Warnings in 2014
Gale Warning 21, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Oct 16, 2014, 2:09 PM PDT. It took effect at Oct 16, 2014, 11:00 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2014, 2:09 PM PDT (21:09 UTC)
- In effect from
- Oct 16, 2014, 11:00 PM PDT
- Expired
- Oct 17, 2014, 5:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
113 WHUS76 KEKA 162109 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 209 PM PDT THU OCT 16 2014 PZZ470-170515- /O.UPG.KEKA.SC.Y.0075.000000T0000Z-141018T1000Z/ /O.NEW.KEKA.GL.W.0021.141017T0600Z-141018T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 209 PM PDT THU OCT 16 2014 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...S 20 TO 30 KT WITH GUSTS TO 35 KT LATE TONIGHT THROUGH FRIDAY AFTERNOON. * WAVES...SOUTHERLY SHORT PERIOD SEAS WILL BUILD TONIGHT...PEAKING AT 10 TO 12 FEET AT 7 SECONDS ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-170515- /O.NEW.KEKA.SC.Y.0076.141017T0600Z-141018T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 209 PM PDT THU OCT 16 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 PM PDT FRIDAY. * WINDS...S 15 TO 25 KT WITH GUSTS TO 30 KT TONIGHT THROUGH FRIDAY AFTERNOON. * SEAS...SOUTHERLY SHORT PERIOD SEAS WILL BUILD TONIGHT...PEAKING AT 7 TO 9 FEET AT 7 SECONDS ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
204 WHUS76 KEKA 170402 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 902 PM PDT THU OCT 16 2014 PZZ470-171215- /O.CON.KEKA.GL.W.0021.141017T0600Z-141018T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 902 PM PDT THU OCT 16 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WINDS...S 20 TO 30 KT WITH GUSTS TO 35 KT LATE TONIGHT THROUGH FRIDAY AFTERNOON. * WAVES...SOUTHERLY SHORT PERIOD SEAS WILL BUILD TONIGHT... PEAKING AT 10 TO 12 FEET AT 7 SECONDS ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-171215- /O.EXB.KEKA.SC.Y.0076.141017T1600Z-141018T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 902 PM PDT THU OCT 16 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT FRIDAY. * WINDS...S 15 TO 20 KT TONIGHT INCREASING TO 15 TO 25 KT ON FRIDAY. GUSTS TO 30 KT FRIDAY AFTERNOON. * SEAS...SOUTHERLY SHORT PERIOD SEAS WILL BUILD TONIGHT...PEAKING AT 8 TO 10 FEET AT 10 SECONDS ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-171215- /O.CON.KEKA.SC.Y.0076.141017T0600Z-141018T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 902 PM PDT THU OCT 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY... * WINDS...S 15 TO 25 KT WITH GUSTS TO 30 KT TONIGHT THROUGH FRIDAY AFTERNOON. * SEAS...SOUTHERLY SHORT PERIOD SEAS WILL BUILD TONIGHT... PEAKING AT 7 TO 9 FEET AT 7 SECONDS ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
818 WHUS76 KEKA 171019 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 319 AM PDT FRI OCT 17 2014 PZZ470-171830- /O.CON.KEKA.GL.W.0021.000000T0000Z-141018T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 319 AM PDT FRI OCT 17 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM THIS AFTERNOON... * WINDS...S 20 TO 30 KT WITH FREQUENT GUSTS TO 35 KT THROUGH LATE THIS AFTERNOON. * WAVES...SOUTHERLY SHORT PERIOD SEAS WILL PEAK AT 10 TO 12 FEET AT 7 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-171830- /O.CON.KEKA.SC.Y.0076.000000T0000Z-141018T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 319 AM PDT FRI OCT 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * WINDS...S 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH THIS EVENING. * SEAS...SOUTHERLY SHORT PERIOD SEAS WILL PEAK AT 7 TO 9 FEET AT 7 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-171830- /O.CON.KEKA.SC.Y.0076.141017T1600Z-141018T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 319 AM PDT FRI OCT 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM THIS EVENING... * WINDS...S INCREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT TODAY. * SEAS...SOUTHERLY SHORT PERIOD SEAS WILL PEAK AT 8 TO 10 FEET AT 10 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
763 WHUS76 KEKA 171554 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 854 AM PDT FRI OCT 17 2014 PZZ470-180000- /O.CON.KEKA.GL.W.0021.000000T0000Z-141018T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 854 AM PDT FRI OCT 17 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...S 20 TO 30 KT WITH GUSTS TO 40 KT THROUGH LATE THIS AFTERNOON. * WAVES...SOUTHERLY SHORT PERIOD SEAS WILL PEAK AT 10 TO 12 FEET AT 7 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-180000- /O.CON.KEKA.SC.Y.0076.141017T1600Z-141018T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 854 AM PDT FRI OCT 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...S 10 TO 20 KT WITH GUSTS TO 25 KT TODAY. * SEAS...SOUTHERLY SHORT PERIOD SEAS WILL PEAK AT 8 FEET AT 8 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-180000- /O.CON.KEKA.SC.Y.0076.000000T0000Z-141018T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 854 AM PDT FRI OCT 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...S 20 TO 30 KT TODAY. GUSTS TO 35 KT FAR NORTH PORTION TODAY. * SEAS...SOUTHERLY SHORT PERIOD SEAS WILL PEAK AT 8 TO 10 FEET AT 7 SECONDS TODAY...HIGHEST NORTHERN PORTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
900 WHUS76 KEKA 172103 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 203 PM PDT FRI OCT 17 2014 PZZ470-180000- /O.CON.KEKA.GL.W.0021.000000T0000Z-141018T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 203 PM PDT FRI OCT 17 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...S 20 TO 30 KT WITH GUSTS TO 40 KT THROUGH LATE THIS AFTERNOON...EASING EARLY THIS EVENING TO 15 TO 25 KT. * WAVES...SOUTHERLY SHORT PERIOD SEAS WILL PEAK AT 10 TO 12 FEET AT 7 SECONDS THIS AFTERNOON...THEN SUBSIDE QUICKLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-475-180400- /O.CON.KEKA.SC.Y.0076.000000T0000Z-141018T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 203 PM PDT FRI OCT 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...S 10 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS AFTERNOON AND EVENING. * SEAS...SOUTHERLY SHORT PERIOD SEAS NEAR 8 FEET AT 8 SECONDS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
703 WHUS76 KEKA 172358 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 458 PM PDT FRI OCT 17 2014 PZZ470-180400- /O.EXP.KEKA.GL.W.0021.000000T0000Z-141018T0000Z/ /O.EXB.KEKA.SC.Y.0076.141018T0000Z-141018T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 458 PM PDT FRI OCT 17 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...S 10 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS EVENING. * SEAS...SOUTHERLY SHORT PERIOD SEAS NEAR 9 TO 12 FEET AT 11 SECONDS THROUGH THIS EVENING. SEAS WILL DIMINISH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-475-180400- /O.CON.KEKA.SC.Y.0076.000000T0000Z-141018T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 458 PM PDT FRI OCT 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...S 10 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS AFTERNOON AND EVENING. * SEAS...SOUTHERLY SHORT PERIOD SEAS NEAR 8 TO 10 FEET AT 11 SECONDS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Oct 16, 4:41 AM PDT, 9 hours 28 minutes earlier.
Area forecast discussion, Oct 16, 4:41 AM PDT, 9 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
441 AM PDT THU OCT 16 2014
.SYNOPSIS...WEAK RIDGING OVER THE REGION WILL RESULT IN DRY
WEATHER AND SLIGHTLY WARMER TEMPERATURES ACROSS NORTHWESTERN
CALIFORNIA TODAY. AN APPROACHING FRONT WILL BRING GUSTY SOUTHERLY
WINDS TONIGHT AND RAIN ON FRIDAY. SATURDAY AND SUNDAY WILL BE WARM
AND DRY BEFORE ANOTHER FRONT BRINGS RAIN EARLY NEXT WEEK.
&&
.SHORT TERM..(TODAY THROUGH SUNDAY)WEAK UPPER LEVEL RIDGING BEHIND
THE EXITING TROUGH WILL BRING DRY WEATHER AND SLIGHTLY WARMER
TEMPERATURES TO NORTHERN CALIFORNIA TODAY. UPPER LEVEL CLOUD COVER
AHEAD OF THE NEXT SYSTEM WILL FILTER OVER THE REGION TODAY, HOWEVER,
MANY AREAS SHALL STILL EXPERIENCE PARTLY SUNNY CONDITIONS. 500 MB
HEIGHTS WILL DROP OVERNIGHT AS THE NEXT SYSTEM DRAGS ANOTHER COLD
FRONT TOWARDS NORTHERN CALIFORNIA. THIS WILL BRING RAIN TO THE
REGION ON FRIDAY. THIS SYSTEM WILL BE WEAKER THAN THE PREVIOUS AND
RAINFALL TOTALS SHOULD BE LESS. HIGHEST RAINFALL TOTALS LOOK TO
BE AROUND THE 1 INCH MARK OVER HIGHER TERRAIN ALONG THE COASTAL
RANGE. OTHERWISE TOTALS LESS THAN 1 INCH SHOULD DECREASE AS YOU
MOVE EASTWARD SINCE THE FRONT IS EXPECTED TO BREAK DOWN UPON
ARRIVAL. GUSTY SOUTHERLY WINDS MAY MAKE FOR WARMER TEMPERATURES
ALONG THE COAST AND FUTHERMORE MAY CREATE A RAIN SHADOW OVER THE
HUMBOLDT BAY AREA. AS A RESULT, TEMPS WERE INCREASED SLIGHTLY
ALONG THE COAST ON FRIDAY AND POPS WERE DECREASE SLIGHTLY OVER THE
HUMBOLDT BAY AREA.
AS SHOWERS DIMINISH LATE FRIDAY STRONGER RIDING WILL BUILD OVER THE
REGION CAUSING A WARMING AND DRYING TREND ON SATURDAY AND SUNDAY.
.LONG TERM...(MONDAY THROUGH THURSDAY) THE NEXT IN A SERIES OF
FRONTAL SYSTEMS WILL MOVE THROUGH NORTHWEST CALIFORNIA ON MONDAY
BRINGING WIDESPREAD RAIN TO THE REGION AND MUCH COOLER TEMPERATURES
ALOFT. THE GFS IS NOW APPROXIMATELY 8-12 HOURS SLOWER THAN THE ECMWF
WITH THE TIMING OF THE ARRIVAL OF THE RAIN BAND...THE ECMWF BRINGING
THE RAIN TO THE COAST SUNDAY NIGHT WHILE THE GFS HOLDS OFF UNTIL
DURING THE DAY MONDAY. OTHERWISE THE MODELS REMAIN CONSISTENT ALONG
WITH SHOWERS LINGERING INTO MONDAY NIGHT. NORTHWEST FLOW ALOFT
BEHIND THE FRONT WITHIN THE TROUGH WILL ALLOW ANY SHOWERS TO MOVE
TOWARD LAND. AT THIS TIME 500 MB TEMPERATURES LOOK TO BE TOO WARM
FOR SMALL HAIL SHOWERS WITH TEMPS ONLY FALLING TO AROUND -22C WITHIN
THE COLD CORE OF THE TROUGH. HOWEVER WITH DECENT INSTABILITY AN
ISOLATED THUNDERSTORM OR TWO IS NOT OUT OF THE QUESTION. HAVE KEPT
THUNDERSTORMS OUT OF THE FORECAST FOR NOW BUT THIS WILL NEED TO BE
LOOKED AT FURTHER WITH FUTURE UPDATES.
MODELS NOW INDICATE A DRYING TREND FOR MID WEEK AS THE STORM TRACK
SHIFTS BACK NORTH TOWARD THE PACIFIC NORTHWEST AND RIDGING BUILDS
INTO THE WESTERN UNITED STATES. THUS OPTED TO LOWER CHANCES FOR RAIN
TUESDAY THROUGH THURSDAY ACROSS THE ENTIRE REGION AND BELOW
CLIMATOLOGY IN MENDOCINO COUNTY. THERE IS STILL THE POTENTIAL FOR
RAIN TO SLIDE INTO NORTHERN PORTIONS OF THE AREA...SO CHANCES FOR
RAIN IN DEL NORTE AND NORTHERN HUMBOLDT COUNTIES REMAIN AROUND
DOUBLE CLIMATOLOGY. RPA
&&
.AVIATION...VFR CONDITIONS SHALL PREVAIL ACROSS NORTHWESTERN
CALIFORNIA TODAY. EXPECT HIGHER CLOUD COVER TO FILTER OVER THE
REGION AHEAD OF THE NEXT COLD FRONT FORECAST TO ARRIVE EARLY FRIDAY
MORNING. SOUTHERLY WINDS AHEAD OF THE FRONT WILL BECOME GUSTY AND
ESPECIALLY IMPACT THE COASTAL AIRFIELDS. CEILINGS SHALL REMAIN
RELATIVELY HIGH OVERNIGHT AND SLOWLY LOWER AS THE FRONT COMES CLOSER
EARLY TOMORROW MORNING. KML
&&
.MARINE...WESTERLY SWELL WILL SUBSIDE THROUGH THE DAY TODAY ALLOWING
MOST OF THE SMALL CRAFT ADVISORIES TO EXPIRE. HOWEVER WITH THE NEXT
FRONTAL SYSTEM ADVANCING TOWARD THE WATERS RAPIDLY TODAY INTO
TONIGHT...SOUTHERLY WINDS WILL BEGIN TO INCREASE AND NEW SMALL CRAFT
ADVISORIES WILL BE REQUIRED BEGINNING TONIGHT. NEAR GALE FORCE WINDS
ARE EXPECTED OVERNIGHT INTO FRIDAY...STRONGEST IN THE NORTHERN OUTER
WATERS. SHORT PERIOD SEAS WILL BUILD IN RESPONSE TO THE SOUTHERLY
WINDS...LIKELY PEAKING BETWEEN 8 AND 10 FEET AROUND 7 SECONDS IN THE
NORTHERN OUTER WATERS.
AN UPPER LEVEL RIDGE WILL BUILD OVER THE WATERS ON SATURDAY INTO
SUNDAY ALLOWING THE WINDS TO DIMINISH. IN FACT...A PERIOD OF RATHER
CALM WINDS IS EXPECTED SATURDAY NIGHT BEFORE THE PRESSURE GRADIENT
TIGHTENS ONCE AGAIN OF THE NEXT COLD FRONT ADVANCING TOWARD THE
COAST ON SUNDAY INTO MONDAY. THE COASTAL JET IS ANTICIPATED TO BE
MUCH WEAKER THAN DURING THE STORM THURSDAY NIGHT INTO FRIDAY...BUT
STILL SOME SOUTHERLY GUSTS TO SMALL CRAFT FORCE WILL BE POSSIBLE.
THE BIGGER STORY WILL BE THE PROPAGATION OF ANOTHER LARGE SWELL INTO
THE WATERS...LIKELY BUILDING TO AROUND 12 TO 15 FEET AT 16 SECONDS
ON MONDAY. RPA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 AM PDT THIS MORNING FOR PZZ450.
SMALL CRAFT ADVISORY UNTIL 3 AM PDT SATURDAY FOR PZZ470.
SMALL CRAFT ADVISORY UNTIL 9 AM PDT THIS MORNING FOR PZZ455.
SMALL CRAFT ADVISORY UNTIL 9 AM PDT THIS MORNING FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Oct 16, 4:44 AM PDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 444 AM PDT THU OCT 16 2014 CAZ001>004-076-171245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 444 AM PDT THU OCT 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 2:09 PM PDT | Small Craft Advisory | EKA | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.